zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Subharmonic solutions with prescribed minimal period for nonautonomous Hamiltonian systems. (English) Zbl 0645.34038
The authors study the system (*) $J\dot z=H\sb z(z,t)$ where J is the symplectic matrix and $H(z,t+T)=H(z,t)$, and they seek solutions satisfying $z(0)=z(pT)$, for any integer $p>1$. $H(z,t)$ is assumed to satisfy both convexity and growth conditions in z. Using analytical as well as topological techniques they establish the existence of subharmonic solutions.
Reviewer: H.Hochstadt

34C25Periodic solutions of ODE
37-99Dynamic systems and ergodic theory (MSC2000)
Full Text: DOI
[1] Benci, V.; Fortunato, D.: Subharmonic solutions of prescribed minimal period for nonautonomous differential equations. (1986) · Zbl 0663.70028
[2] Birkhoff, G. D.; Lewis, D. C.: On the periodic motions near a given periodic motion of a dynamical system. Ann. mat. Pura appl. 12, 117-133 (1933) · Zbl 0007.37104
[3] Clarke, F.; Ekeland, I.: Nonlinear oscillations and boundary value problems for Hamiltonian systems. Arch. rational mech. Anal. 78, 315-333 (1982) · Zbl 0514.34032
[4] I. Ekeland and H. Hofer, Subharmonics for convex nonautonomous Hamiltonian systems, to appear. · Zbl 0601.58035
[5] Ekeland, I.; Lasry, J. M.: On the number of periodic trajectories for a Hamiltonian flow on a convex energy surface. Ann. of math. 112, 283-319 (1980) · Zbl 0449.70014
[6] Michalek, R.: A zp borsuk-Ulam theorem and zp index with an application. (1986)
[7] Moser, J.: Proof of a generalized fixed point theorem due to G. D. Birkhoff. Lecture notes in mathematics 597 (1977) · Zbl 0358.58009
[8] Nussbaum, R.: Some generalizations of the borsuk-Ulam theorem. Proceedings of the London mathematical society, third series, 136-158 (July 1977) · Zbl 0367.55005
[9] Rabinowitz, P.: On subharmonic solutions of Hamiltonian systems. Comm. pure appl. Math. 33, 609-633 (1980) · Zbl 0425.34024
[10] Rabinowitz, P.: Variational methods for nonlinear eigenvalue problems. Eigenvalue of nonlinear problems, 141-195 (1974) · Zbl 0278.35040
[11] Tarantello, G.: Some results on the minimal period problem for nonlinear vibrating strings and Hamiltonian systems, and on the number of solutions for semilinear elliptic equations. Ph.d. thesis (June 1986)
[12] Girardi, M.; Matzeu, M.: Solutions of minimal period for a class of nonconvex Hamiltonian systems and applications to the fixed energy problem. Nonlinear anal. T.M.A. 10, No. No. 4, 371-382 (1986) · Zbl 0607.70018
[13] Benci, V.: A geometrical index for the group S’ and some applications to the study of periodic solutions of ODE’s. Comm. pure appl. 34, 393-432 (1981) · Zbl 0447.34040